Flood, Hardin
- When
- July 6, 2:30 PM EST to 3:30 PM EST
- Where
- Hardin County, 0.87 mi SW of Kenton to 0.92 mi WSW of Kenton
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.640, -83.610
Some roads were flooded just west of U.S. 68.
Scattered thunderstorms developed through the afternoon hours ahead of a cold front moving into the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed through the afternoon hours ahead of a cold front moving into the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 6, 2:25 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 325 PM EDT Sat Jul 6 2019 .SYNOPSIS... A cold front will move through this evening into tonight. There will be some lingering thunderstorms into Sunday before high pressure and dry conditions move in for Monday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Showers and thunderstorms will continue to develop into the evening hours as a cold front approaches and moves through the region. The environment is not that supportive of widespread severe weather with DCAPE values only around 600 to 700. Cannot rule out an isolated strong to severe storm where damaging winds would be the primary threat. In addition, some heavy rain will be likely and could lead to isolated flooding concerns. Activity will decrease late in the overnight, however models are indicating residual moisture and have stratus developing across the region. Will have to watch for some fog potential in areas that receive heavy rain today. There are some heat index values in the middle to upper 90s and a few 100s across the region. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Additional precipitation is expected to develop during the day on Sunday especially across southern and southeastern portions of the area. There is some instability as well and therefore have thunder mention in the forecast. Precipitation will taper off Sunday evening leaving dry conditions by the end of the short term. Sunday will be a little cooler with high temperatures in the low to middle 80s. Temperatures Sunday night are expected to drop down into the 60s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Monday through Tuesday, a mid-level ridge will develop across the Ohio Valley as surface high pressure centers itself over the Great Lakes. Result should be dry and slightly less humid conditions. Latest GFS does indicate light qpf up the Scioto Valley on Tuesday, but feel GFS is returning moisture too quickly and solution was discounted. Ridge flattens out by Wednesday as troughing moves into the Upper Midwest. Models show agreement/consistency with moisture return and some instability by Wednesday, therefore a chance of showers and thunderstorms returns to the forecast. Will continue chance of convection Wednesday night with the approach of a cold front, which is progged to move through on Thursday. Behind the front, Friday and Saturday both look dry as high pressure builds in. The warmest day of the long term looks to be on Wednesday ahead of the cold front, with upper 80s to lower 90s across the CWA. Otherwise, temperatures will generally favor near climatology for the long term. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Scattered showers and thunderstorms will be around this afternoon and evening as a cold front approaches and moves through the region. Activity will decrease for second half of the night, however then some fog will be possible. In addition moisture from the front hangs around and therefore expect some stratus development as well that will last into Sunday daytime morning hours. Additional showers and some thunderstorms will develop during the day on Sunday. Handled this for now with a VCSH mention. OUTLOOK...Thunderstorms are possible on Sunday. Thunderstorms are possible again on Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...BPP AVIATION...Novak
Hazardous Weather Outlook National Weather Service Wilmington OH 330 PM EDT Sat Jul 6 2019 INZ050-058-059-OHZ026-034-035-042>046-051-060-061-071930- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Preble-Montgomery- 330 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms will be present into the evening hours. These storms will be capable of producing very heavy rainfall, which may lead to flash flooding. A few storms may also produce strong to severe wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather conditions. INZ066-073>075-080-KYZ089>100-OHZ052>056-062>065-070>074-077>082-088- 071930- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Champaign-Clark-Madison-Franklin OH-Licking-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 330 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms will be present into the evening hours. These storms will be capable of producing very heavy rainfall, which may lead to flash flooding. A few storms may also produce strong to severe wind gusts. Heat index values will be in the middle to upper 90s into the early evening hours. A few heat index values around 100 will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather conditions.
The Cincinnati radar (KILN), 137 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
11 flood, 2 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Some roads were flooded just west of U.S. 68.
High water was reported on State Route 739 between Carter Road and Cobb-Harriman Road.
A few trees and power lines were downed near the intersection of Beaver Run Road and Blacks Road SE.
A few trees and power lines were downed across Pleasant Chapel Road SE, north of Blue Jay Road SE.
A portion of Price Road was impassable due to high water.
High water was reported in the 8000 block of Purity Road.
High water was reported across several roads, including State Routes 56, 138 and 316.
Water was reported over the road near the intersection of Refugee Road and Pickerington Road.
A creek overflowed into a yard at a residence along Kilger Court.
Street flooding was reported near the intersection of Daysprings Way and Daysprings Court.
Rushing water was observed over a portion of Hall Road.
Several vehicles were partially submerged at a property in the 11000 block of State Route 56W. A residence was surrounded by water.
High water was reported on State Route 207.
High water was reported over Oday Harrison Road.
High water remained over a few roads in the area as a result of earlier heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828083, 828084, 828086, 828088, 828089, 828090, 828091, 828095, 828096, 828098, 828092, 828093, 828099, 828100, 828101.